Hello! I am a 41 yr old female, diagnosed with viral dilated cardiomyopathy
in Sept 96 with an EF of 31% last week. I was told the other day that I was
in 'atrial bigeminy' and monitored in ICU overnight in case they developed
into 'atrial fibrillation'. The atrial bigeminy lasted for 27 hours and
then reverted to my 'abnormal' norm (I have a right bundle branch block)!
I was told that they preferred leaving me as the meds given to stop the
bigeminies could have put me into heart failure! What are the usual meds?
WHY could they put me into heart failure? I am presently on 20mg Prinivil,
25mg hydrazide, 325mg coated ASA and .15mg synthroid and not experiencing
any swelling, congestion or shortness of breath and I do take it easy!
Another question is IF meds are needed to stop atrial fibrillation, should
it develop, could these meds throw me into heart failure as well? IF yes,
a complicated question is, would the meds required to get me OUT of heart
failure, possibly throw me back into atrial fib again? Is it a vicious
circle trying to treat them IF the person is already on meds for CHF/DCM ?? I don't quite understand! ALso, my synthroid has been decreased in case it is suddenly acting as too much of a stimulant for my damaged heart muscle to handle).
Thank you for this wonderful forum!
The medicine your doctors wanted to use to treat your abnormal heart rhythm was probably a beta-blocker, a class of medicines that decrease heart rate, but can also worsen heart failure. Beta-blockers decrease the vigorous contraction of the heart muscle; therefore, they must be used carefully in people that already have weak heart muscles.
Atrial fibrillation in patients with heart failure can be tricky to manage; however, it is not that uncommon a situation for experienced cardiologists. Many of the medicines [though not all] that treat atrial fibrillation do worsen heart failure. Medicines to treat heart failure do not cause atrial fibrillation, so you don
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.